Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Pheniramine Aminosalicylate Overdosage: Reversal of Delirium and Choreiform Movements With Tacrine Treatment

Pheniramine Aminosalicylate Overdosage: Reversal of Delirium and Choreiform Movements With... Abstract • We describe a case of central anticholinergic syndrome with choreiform movements after an overdose of pheniramine aminosalicylate. The symptoms and signs of the condition were reversed by the intravenous administration of the cholinesterase-inhibitor tetrahydroaminacrine. We also discuss the concept of adrenergic-cholinergic imbalance in relation to this case and recommend the use of centrally acting anticholinesterase agents in the treatment of specific cases of drug overdose. References 1. Gershon S: Behavioral effects of anticholinergic psychotomimetics and their antagonists in man and animals . Recent Adv Biol Psychiatry 8:141-149, 1966. 2. El-Yousef MK, Janowsky DS, Davis JM, et al: Reversal of antiparkinsonian drug toxicity by physostigmine: A controlled study . Am J Psychiatry 130:141-145, 1973. 3. Shaw FH: The Embley tradition—experimentation in anaesthesia . Med J Aust 2:921-924, 1960. 4. Drachman DA, Leavitt J: Human memory and the cholinergic system: A relationship to aging? Arch Neurol 30:113-121, 1974.Crossref 5. Thach BT, Chase TN, Bosma JF: Oral facial dyskinesia associated with prolonged use of antihistaminic decongestants . N Engl J Med 293:486-487, 1975.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Neurology American Medical Association

Pheniramine Aminosalicylate Overdosage: Reversal of Delirium and Choreiform Movements With Tacrine Treatment

Archives of Neurology , Volume 34 (5) – May 1, 1977

Pheniramine Aminosalicylate Overdosage: Reversal of Delirium and Choreiform Movements With Tacrine Treatment

Abstract

Abstract • We describe a case of central anticholinergic syndrome with choreiform movements after an overdose of pheniramine aminosalicylate. The symptoms and signs of the condition were reversed by the intravenous administration of the cholinesterase-inhibitor tetrahydroaminacrine. We also discuss the concept of adrenergic-cholinergic imbalance in relation to this case and recommend the use of centrally acting anticholinesterase agents in the treatment of specific cases of drug...
Loading next page...
 
/lp/american-medical-association/pheniramine-aminosalicylate-overdosage-reversal-of-delirium-and-p9lSWos0vL
Publisher
American Medical Association
Copyright
Copyright © 1977 American Medical Association. All Rights Reserved.
ISSN
0003-9942
eISSN
1538-3687
DOI
10.1001/archneur.1977.00500170067014
Publisher site
See Article on Publisher Site

Abstract

Abstract • We describe a case of central anticholinergic syndrome with choreiform movements after an overdose of pheniramine aminosalicylate. The symptoms and signs of the condition were reversed by the intravenous administration of the cholinesterase-inhibitor tetrahydroaminacrine. We also discuss the concept of adrenergic-cholinergic imbalance in relation to this case and recommend the use of centrally acting anticholinesterase agents in the treatment of specific cases of drug overdose. References 1. Gershon S: Behavioral effects of anticholinergic psychotomimetics and their antagonists in man and animals . Recent Adv Biol Psychiatry 8:141-149, 1966. 2. El-Yousef MK, Janowsky DS, Davis JM, et al: Reversal of antiparkinsonian drug toxicity by physostigmine: A controlled study . Am J Psychiatry 130:141-145, 1973. 3. Shaw FH: The Embley tradition—experimentation in anaesthesia . Med J Aust 2:921-924, 1960. 4. Drachman DA, Leavitt J: Human memory and the cholinergic system: A relationship to aging? Arch Neurol 30:113-121, 1974.Crossref 5. Thach BT, Chase TN, Bosma JF: Oral facial dyskinesia associated with prolonged use of antihistaminic decongestants . N Engl J Med 293:486-487, 1975.Crossref

Journal

Archives of NeurologyAmerican Medical Association

Published: May 1, 1977

References